Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 26, NWS Cleveland, OH

May 27, 2015Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 2:07 PM EDT for Wood County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 2:07 PM EDT (18:07 UTC)
Expired
May 27, 2015, 2:45 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wood County, OH

The radar

The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 2:10 PM EDTHAIL 0.75Bowling Green, OHHAIL COVERING THE GROUND.
May 27, 2:20 PM EDTHAIL 13 W Pemberville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS51 KCLE 271807
SVRCLE
OHC173-271845-
/O.NEW.KCLE.SV.W.0026.150527T1807Z-150527T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
207 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WOOD COUNTY IN NORTHWESTERN OHIO...

* UNTIL 245 PM EDT

* AT 206 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOWLING
  GREEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOWLING GREEN...NORTHWOOD...WESTON...WALBRIDGE...PEMBERVILLE...
  MILLBURY...HASKINS...LUCKEY...BRADNER...WAYNE...RISINGSUN...
  CYGNET...PORTAGE...JERRY CITY...TONTOGANY AND STONY RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4162 8342 4147 8341 4127 8342 4122 8375
      4139 8382
TIME...MOT...LOC 1806Z 251DEG 28KT 4134 8369 

HAIL...1.00IN
WIND...60MPH
 
$$

LAPLANTE
2 follow-up statements
114 
WWUS51 KCLE 271823
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
223 PM EDT WED MAY 27 2015

OHC173-271845-
/O.CON.KCLE.SV.W.0026.000000T0000Z-150527T1845Z/
WOOD OH-
223 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN WOOD COUNTY...

AT 223 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BOWLING GREEN...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...PEMBERVILLE...MILLBURY...LUCKEY AND STONY RIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4156 8342 4147 8341 4134 8342 4132 8361
      4150 8360
TIME...MOT...LOC 1823Z 243DEG 29KT 4140 8352 

HAIL...1.00IN
WIND...60MPH
 
$$

LAPLANTE
548 
WWUS51 KCLE 271839
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
239 PM EDT WED MAY 27 2015

OHC173-271849-
/O.EXP.KCLE.SV.W.0026.000000T0000Z-150527T1845Z/
WOOD OH-
239 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD COUNTY WILL
EXPIRE AT 245 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN OHIO.

LAT...LON 4156 8342 4147 8341 4134 8342 4132 8361
      4150 8360
TIME...MOT...LOC 1837Z 251DEG 28KT 4140 8352 

$$

LAPLANTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:57 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 27, 11:57 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1157 AM EDT WED MAY 27 2015

.SYNOPSIS...
A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON
INTO THE EVENING. HIGH PRESSURE WILL BRIEFLY BE LOCATED OVER THE
REGION ON THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...NO CHANGES FOR THE UPDATE.
ORIGINAL...A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS
AFTERNOON INTO THE EVENING. THE AREA LOOKS TO BE DRY THROUGH THE
MORNING BUT WITH AFTERNOON HEATING AND THE LIFT NEAR AND AHEAD OF
THE FRONT THERE SHOULD BE SOME CONVECTIVE DEVELOPMENT. SOME OF THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONGER
WIND AS THEY CROSS NORTHERN OHIO AND NW PA. TEMPERATURES ALOFT MAY
ALSO COOL ENOUGH TO ALLOW FOR THE DEVELOPMENT OF SOME HAIL. WILL
MENTION THE SEVERE POTENTIAL IN THE HWO.

IT WILL BE ANOTHER WARM DAY UNDER VARIABLE AMOUNTS OF CLOUD
COVER. MOST LOCATIONS SHOULD WARM INTO THE LOWER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
COLD FRONT SHOULD BE EAST OF THE COUNTY WARNING AREA NEAR OR
SHORTLY AFTER MIDNIGHT WITH THE THUNDER MOVING EASTWARD WITH IT.
HIGH PRESSURE SHOULD THEN TAKE CONTROL FOR ABOUT 24 HOURS WITH DRY
CONDITIONS EXPECTED THURSDAY INTO FRIDAY. WE WILL HAVE TO MONITOR
NW OHIO FRIDAY EVENING TO SEE IF ANY CONVECTION CAN DRIFT INTO
THE REGION AHEAD OF THE NEXT COLD FRONT. THE MAIN PUSH OF
THUNDERSTORMS SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON AND
EVENING. THESE THUNDERSTORMS WILL AGAIN HAVE A CHANCE TO BECOME
SEVERE.

TEMPERATURES WILL ONLY COOL SLIGHTLY FOR THURSDAY IN THE WAKE OF
THE WEAK FRONT. MOST LOCATIONS WILL BE WITHIN A COUPLE DEGREES OF
80. COOLER NEAR THE LAKESHORE WITH A LAKE BREEZE DEVELOPING.
FRIDAY WILL SEE HIGHS RETURN TO AT LEAST THE MIDDLE 80S. A FEW
DEGREES COOLER ON SATURDAY WITH MORE CLOUD COVER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TREND CONTINUES FOR SATURDAYS COLD FRONT TO BE SOUTH OF THE AREA BY
SUNDAY. HAVE THEREFORE TRENDED PRECIP CHANCES DOWN...BUT STILL LEFT
SOME AS THERE ARE STILL DISCREPANCIES ON HOW FAR SOUTH IT GETS. AT
ANY RATE IT WILL BE MUCH COOLER WITH HIGH PRESSURE BUILDING TO OUR
NORTH AND NORTHERLY FLOW ACROSS OUR AREA. FAIR WEATHER AND HIGH
PRESSURE BY TUESDAY WITH HIGHS SLOWLY TRENDING WARMER. OVERALL
THOUGH TEMPERATURES NEAR SEASONAL AVERAGES.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
TODAYS COLD FRONT THAT WILL BRING SHOWERS/THUNDERSTORMS TO THE
TERMINALS WAS LOCATED JUST WEST OF CHICAGO AT 11Z. EXPECT QUICK
CUMULUS DEVELOPMENT THIS MORNING...WITH SOME MVFR CEILINGS AT
FIRST ESPECIALLY ACROSS EASTERN OH/NW PA. VFR BY MIDDAY/EARLY
AFTERNOON. SSW WINDS WILL GUST UPWARDS OF 30 KNOTS TODAY.
THUNDERSTORMS THIS AFTERNOON WILL BRING LOCAL IFR CONDITIONS AND
ALSO THE POTENTIAL FOR WINDS TO EXCEED 40 KNOTS. FOR
TONIGHT...AFTER THE COLD FRONTAL PASSAGE...WIND BECOME LIGHT AND
SKIES WILL AT LEAST PARTIALLY CLEAR. WITH LINGERING LOW LEVEL
MOISTURE FOG/BR MAY BE A POSSIBILITY.

OUTLOOK...LOCAL/BRIEF MVFR/IFR CONDITIONS SATURDAY IN SHRA/TS. NON
VFR POSSIBLE INTO SUNDAY.

&&

.MARINE...
A COLD FRONT WILL BE CROSSING LAKE ERIE THIS EVENING WITH
POTENTIALLY STRONG THUNDERSTORMS. SOUTHWEST WINDS WILL SHIFT TO THE
NORTHWEST LATE TONIGHT AND BECOME LIGHT WITH HIGH PRESSURE OVERHEAD.
THE HIGH SHIFTS EAST FRIDAY AND SOUTHERLY FLOW RETURNS TO THE LAKE.
A STRONG COLD FRONT IS EXPECTED SATURDAY. COULD SEE A SMALL CRAFT
ADVISORY FOR SATURDAY INTO SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, May 27, 5:29 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EDT WED MAY 27 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
529 AM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE.

A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS
AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE
THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD
IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:20 PM EDTSevere Thunderstorm WarningCLELucas55 min
May 27, 1:52 PM EDTSpecial Marine WarningCLE113 min
May 27, 2:42 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky33 min
May 27, 3:37 PM EDTSevere Thunderstorm WarningCLEWood53 min
May 27, 3:40 PM EDTSpecial Marine WarningCLE65 min
May 27, 3:44 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky31 min
May 27, 4:17 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky43 min
May 27, 4:33 PM EDTSpecial Marine WarningCLE87 min
May 27, 4:45 PM EDTSevere Thunderstorm WarningCLEErie45 min
May 27, 5:19 PM EDTSevere Thunderstorm WarningCLELorain26 min
May 27, 5:35 PM EDTSpecial Marine WarningCLE115 min
May 27, 5:42 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain33 min
May 27, 7:53 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland22 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.